Hi everybody, I was having a lot of problems with metformin including the slow release version with diarrhea and stomach cramps my doctor put me on Gliclazide. So I'm new to gliclazide and confused. I had some idea of what metformin was doing but I'm unfamiliar with gliclazide. This new drug is making my stomach cramp something awful. I'm wondering if I could take something for that so it's not so bad. Not only that I'm have sugar swings from anywhere from 4 to 14. I'm worried about hypos as well. It seems like at 2 hours after a meal I'm really high but after the next two it drops really low.
My doctor told me if I get to 4 I should have some sugar pills and that should be followed by a meal.
I'm really concerned about my rapid drops. Does anyone have any advice for me? Thanks.
First off, regular gliclazide can be taken once or twice daily. It should be taken 30 minutes before you have breakfast. The extended form is just taken once a day at breakfast. In terms of you sugar swings to try and prevent hypos try eating a low carb meal such that say an hour and a half later your high won't be so high. To keep your lows from going too low try eating a low carb snack about two and a half hours after your meal. This should even out your highs and lows. I try to spread out my carbs somewhat equally during the day to maintain a narrower range of sugar levels say between 4 and 6.5.
Also, certain medications may work best when taken at specific times and that may vary for each individual. And, to get the most out of your medication depends on what you eat. So it matters when you take your medication, what you eat and when you eat it.
You might want to change the times you take your meds so you will need to discuss this with your doctor. You might want to discuss your diet as well. With highs up around 14, it sounds like you are taking in really high carb meals or carbs that are fast acting. You really should check this out with your doctor. He/she can help establish a better menu for you to prevent such swings. As far as your stomach cramps, some people take buscopan.